Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Red, flaky at end of ear canal. Ear pain after bronchitis problem. Is it dermatitis?

So for class we had to look into eachothers ears and a girl had mentioned that near the back of my ear canal it looked red and flakey/scaly. Now I can remember back in October (i think) i had bronchitis and along with it I had some ear pain. I took my medicine and I got better. But ever since then my ears have been hurting on and off (not a lot , just a dull pain and maybe some pressure , and not consistantly ) and ever since then my ears have looked red inside. They dont really itch usually...very rarely they will Some history: I am 23. I have never really had any problems with otitis in the past . I have never had tubes I do get dermatitis on my earlobe occasionally and have dermatitis problems on other parts of my body..can i get it in the canal? I do tend to have a lot of wax at times I have no known hearing loss I know that i dont have a picture but from the info is there anything you think it could be?
Asked On : Sun, 10 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

As you have keenly observed, since you have dermatitis problems then you will surely have wax or even dermatitis like problem in the ear canal. It is anyway a skin lined part of your body and is a one way street!

having mentioned all that let me assure you that ear can get cleaned by itself especially when we chew and swallow and you do not have to use ear buds or clean them if they are not causing any problem

However in case of any doubt it is imperative that you meet your ENT who examine your drums properly and also evaluate if you have hearing loss

take care

Dr Sriram Nathan
Answered: Tue, 20 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor